Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Julia sets as buried Julia components


Authors: Youming Wang and Fei Yang
Journal: Trans. Amer. Math. Soc. 373 (2020), 7287-7326
MSC (2010): Primary 37F45; Secondary 37F10
DOI: https://doi.org/10.1090/tran/8144
Published electronically: July 29, 2020
MathSciNet review: 4155208
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a rational map with degree $d\geq 2$ whose Julia set is connected but not equal to the whole Riemann sphere. It is proved that there exists a rational map $g$ such that $g$ contains a buried Julia component on which the dynamics is quasiconformally conjugate to that of $f$ on the Julia set if and only if $f$ does not have parabolic basins and Siegel disks. If such $g$ exists, then the degree can be chosen such that $\deg (g)\leq 7d-2$. In particular, if $f$ is a polynomial, then $g$ can be chosen such that $\deg (g)\leq 4d+4$. Moreover, some quartic and cubic rational maps whose Julia sets contain buried Jordan curves are also constructed.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37F45, 37F10

Retrieve articles in all journals with MSC (2010): 37F45, 37F10


Additional Information

Youming Wang
Affiliation: Department of Applied Mathematics, Hunan Agricultural University, Changsha, 410128, People’s Republic of China
Email: wangym2002@163.com

Fei Yang
Affiliation: Department of Mathematics, Nanjing University, Nanjing, 210093, People’s Republic of China
MR Author ID: 983714
Email: yangfei@nju.edu.cn

Keywords: Julia sets, buried component, singular perturbations
Received by editor(s): December 14, 2017
Received by editor(s) in revised form: October 19, 2019, February 22, 2020, and February 26, 2020
Published electronically: July 29, 2020
Additional Notes: This work was supported by the National Natural Science Foundation of China (grant No. 11671092), the Natural Science Foundation of Jiangsu Province (No. BK20191246), the Fundamental Research Funds for the Central Universities (grant No. 0203-14380025), and EDF of Hunan Province (grant No. 16C0763).
Article copyright: © Copyright 2020 American Mathematical Society